Wildfire, Kleberg
- When
- December 6, 6:00 PM CST to December 7, 9:00 PM CST
- Where
- Kleberg forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
The Polaris Fire, which began on private land as a result of an all terrain vehicle, spread into the Padre Island National Seashore in Kleberg County. 8) The fire burned approximately 5,000 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
The Polaris Fire, which began on private land as a result of an all terrain vehicle, spread into the Padre Island National Seashore in Kleberg County. (N27 32.42 W97 15.8) The fire burned approximately 5,000 acres. No homes or structures were threatened. Numerous local, state, federal and private resources responded. The exact beginning time was not known.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Dec 6, 5:47 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 547 PM CST SAT DEC 6 2008 .DISCUSSION... AVIATION DISCUSSION BELOW. CORRECTED FOR CHANGE FROM VRF TO VFR. && .AVIATION... VFR CONDITIONS WITH WINDS NEAR OR BELOW 6KTS TONIGHT. WINDS BECOMING ESE/SE BY 19Z AROUND 10 KNOTS. && .PREV DISCUSSION... /ISSUED 337 PM CST SAT DEC 6 2008/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CHAMBER OF COMMERCE DAY ACROSS SOUTH TEXAS TODAY. THIS WILL CONTINUE INTO TOMORROW... HOWEVER WINDS WILL BE SLIGHTLY STRONGER AS THEY TURN BACK TO THE SOUTHEAST. TONIGHT...SHOULD SEE A QUICK DROP IN TEMPS ONCE THE SUN SETS GIVEN THE CLEAR SKIES AND DRY AIRMASS...ALONG WITH CALM TO VERY LIGHT WINDS. MAY BE A SLIGHT INCREASE IN WIND SPEEDS AFTER MIDNIGHT OUT OF THE NORTHEAST ACROSS THE EASTERN HALF OF THE CWA...WHICH MAY PREVENT TEMPS FROM COMPLETELY BOTTOMING OUT BELOW FREEZING. HAVE UNDERCUT MOS GUIDANCE FOR TONIGHT...BUT KEPT TEMPS JUST ABOVE FREEZING ACROSS THE NORTHERN COUNTIES (EXCEPT FOR TYPICAL DRAINAGE AREAS IN NORTHERN MCMULLEN COUNTY). AS MENTIONED... TOMORROW WILL BE ANOTHER GREAT DAY...WITH A SLIGHT INCREASE IN WIND SPEED AND CIRRUS COMING ACROSS IN THE AFTERNOON. SUNDAY NIGHT...SOUTHERLY LOW LEVEL JET AND SHALLOW MOISTURE RETURN OCCURS...RESULTING IN MUCH WARMER LOWS. IN ADDITION...SHOULD SEE STRATUS DEVELOPING ACROSS THE AREA AFTER MIDNIGHT. LONG TERM (MONDAY THROUGH SATURDAY)...MAIN ISSUE IN THE EXTENDED PERIOD CONTINUES TO BE MODELS HANDLING OF A STRONG UPR TROUGH AND ASSOC COLD FRONT AFFECTING THE AREA MUCH OF THE PERIOD. FORECAST WILL BEGIN WARM AND BREEZY IN ADVANCE OF THE DEVELOPING UPR TROUGH AS IT APPROACHES FROM THE NW. GFS ENSEMBLES AND THE CANADIAN MODEL SUPPORT THE 12Z GFS WHICH IS SIMILAR TO THE LAST SEVERAL RUNS AND WILL CONTINUE TO FOLLOW ITS TIMING RATHER THAN THE ECMWF WHICH IS STILL STRONGER BUT MORE IMPORTANTLY MUCH SLOWER THAN THE GFS. TIMING OF THE FRONT APPEARS TO BE CLOSER TO 00Z WED WHICH IS SLOWER THAN YESTERDAY...BUT MODELS ARE IN GOOD AGREEMENT ON THIS ATTM. THERE WILL BE A SLT CHC OF WEAK SHRAS MON AND MON NIGHT MAINLY NE OF CRP...THEN CHCS INCREASE SOME W/ FROPA ON TUE. SYSTEM IS STILL SHOWN TO BE IN THE PROCESS OF AMPLIFYING INTO THE REGION W/ MORE OF A NW TO SE TRAJECTORY AND THIS IS NOT ALLOWING VERY FAVORABLE LOW LEVEL WIND AND MOISTURE FIELDS TO DEVELOP AS H85 FLOW IS TENDING TO VEER SSW-SW CAUSING A CAP AND POSSIBLY DRY SLOT INTRUDING INTO THE REGION. THIS CONTINUES TO FAVOR NERN AREAS FOR POPS AND WILL CONFINE LOW END CHC POPS TO THESE AREAS W/ SLT CHC IN CENTRAL AREAS AND NO MENTION OUT WEST. BEST DYNAMICS ACTUALLY OCCUR POST FROPA TUE NIGHT AS STRONG Q/V CONVERGENCE SPREADS ACROSS THE AREA W/ UPR TROUGH MVG ACROSS THE REGION AND WILL INDICATE 20-30% ACROSS THE AREA AGAIN LIMITED BY OVERALL LACK OF GOOD MOISTURE. VERY STRONG OFFSHORE FLOW WILL DEVELOP IN THE WAKE OF THE FRONT W/ NEAR GALE CONDITIONS OVER THE WATERS. WIND GUSTS OVER 40 MPH WILL BE POSSIBLE ALONG THE COAST. GOING MORE W/ THE SLIGHTLY MORE PROGRESSIVE MODELS MEANS SKIES WILL CLR SOME TIME ON WED (MAYBE A BIT SLOWER THAN GFS INDICATES). STRONG CAA WILL LEAD TO COOL AND BREEZY DAY WED W/ HIGHS POSSIBLY IN THE 50S EVEN IF CLOUDS DO BREAK OUT. THIS WILL SET US UP FOR A COLD NIGHT THU NIGHT W/ A FREEZE POSSIBLE FOR AT LEAST THE NRN HALF OF THE AREA. OF COURSE THIS IS ALL OUT THE WIND IF THE SLOW ECMWF VERIFIES AS CLOUDS AND LIGHT RAIN WOULD NOT DISSIPATE IN THIS SCENARIO...BUT AGAIN THIS IS THE OUTLIER SOLN FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 40 71 57 78 66 / 0 0 10 10 10 VICTORIA 35 70 52 77 64 / 0 0 10 20 20 LAREDO 43 75 55 80 60 / 0 0 0 0 0 ALICE 36 72 54 82 64 / 0 0 10 10 10 ROCKPORT 42 69 59 75 68 / 0 0 10 20 20 COTULLA 36 72 51 77 60 / 0 0 0 10 10 KINGSVILLE 37 72 56 81 64 / 0 0 10 10 10 NAVY CORPUS 45 70 61 77 68 / 0 0 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 440 AM CST SAT DEC 6 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-071045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 440 AM CST SAT DEC 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING IS IN EFFECT FOR LASALLE AND MCMULLEN COUNTIES UNTIL 7 AM THIS MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MONDAY NIGHT THROUGH WEDNESDAY EVENING OVER THE COASTAL WATERS. GUSTS TO GALE FORCE ARE POSSIBLE WEDNESDAY OVER THE OFFSHORE COASTAL WATERS. ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED FOR TUESDAY OVER THE COASTAL BEND...VICTORIA CROSSROADS...AND OVER THE COASTAL WATERS. RED FLAG CONDITIONS ARE POSSIBLE OVER LAND EARLY WEDNESDAY AFTERNOON. FREEZING TEMPERATURES ARE EXPECTED EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/WC
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 144870.